Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 269, NWS New Orleans, LA

November 6, 2000Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 3:05 PM CST for Plaquemines Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 6, 2000, 3:05 PM CST (21:05 UTC)
Expired
Nov 6, 2000, 3:30 PM CST
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Plaquemines Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 2:30 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS54 KLIX 062105
SVRNEW
LAC075-062130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 PM CST MON NOV 6 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA

* UNTIL 330 PM CST

* AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF EMPIRE...OR ABOUT 13 MILES
  SOUTH OF PORT SULPHUR...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF EMPIRE AT 315 PM CST
  OVER BURAS AT 325 PM CST
  6 MILES NORTHWEST OF BOOTHVILLE AT 330 PM CST

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2937 8981 2920 8975 2931 8929 2952 8938

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:50 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 6, 2:50 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CST MON NOV 06 2000

AREA OF CONVECTION CONTINUES TO PROGRESS SLOWLY TO THE E ACROSS THE
FORECAST AREA THIS AFTERNOON. SOME INTENSIFICATION HAS TAKEN PLACE
OVER THE LAST COUPLE OF HOURS AS AN UPPER JET MAX MOVES ACROSS THE
AREA. VWP DATA CONTINUES TO INDICATE CONSIDERABLE LOW LEVEL SHEAR
AND A NUMBER OF CELLS HAVE BRIEFLY EXHIBITED ROTATION. EXPECT THE
ACTIVITY TO CONTINUE MOVING E INTO MS AND EXTREME SE LA COASTAL
ZONES DURING THE REMAINDER OF THE AFTERNOON AND BEFORE BEGINNING TO
WEAKEN BY EVENING AS JET MAX EXITS REGION AND TAIL END OF WEAK VORT
LOBE PULLS OFF TO THE NE.

MODELS FORECAST DRIER MID/UPPER LEVEL AIR TO TEMPORARILY WORK INTO
MUCH OF THE FORECAST OVERNIGHT...AS A RESULT EXPECT ANY REMAINING
PRECIPITATION TO BE CONFINED TO THE COASTAL AREAS. DEEPER MOISTURE
BEGINS TO MAKE A RETURN BY LATE TUE AS ANOTHER WEAK PERTURBATION IN
THE SWLY FLOW ALOFT APPROACHES THE AREA. IT APPEARS THAT A RATHER
UNSETTLED PERIOD IS IN STORE FOR THE FORECAST AREA UNTIL THE END OF
THE WEEK AS A SERIES OF WEAK MID LEVEL SHORTWAVES IN THE SUBTROPICAL
JET AFFECT THE LOWER MS VALLEY IN ADVANCE OF ANOTHER UPPER
LOW/SHORTWAVE TROUGH THAT WILL BE EJECTED OUT OF THE MEAN WESTERN
UPPER U.S. TROUGH MID TO LATE WEEK. AT THE SURFACE...WEAK COLD FRONT
WILL APPROACH THE FORECAST AREA LATE TONIGHT AND TUE...BUT WILL
STALL OUT BEFORE MOVING BACK N AND W AS A WARM FRONT OR INVERTED
TROUGH TUE NIGHT/WED. MODELS PROG NEXT FRONT ON THU IN ASSOCIATION WITH
SYSTEM THAT WILL BE EJECTED OUT OF THE SW CONUS TO MOVE ACROSS THE
AREA ON THU WITH POSSIBLY A WEAK SURFACE LOW FORMING ALONG THE
BOUNDARY.

IN ADDITION TO KEEPING A CHANCE OF PRECIPITATION ALONG COASTAL ZONES
TONIGHT...WILL SPREAD CHANCE OF SHOWERS/THUNDERSTORMS BACK TO THE N
BY TUE AFTERNOON AND CONTINUE WITH A CHANCE OF PRECIPITATION THROUGH
T9HU.

PRELIMINARY NUMBERS FOLLOW...

.NEW...SMALL CRAFT ADVISORY PQL TO MS RIVER EXCLUDING LAKE PONTCHARTRAIN
LA...NONE.
MS...NONE.

11

In the hours before

Special weather statement, Nov 6, 10:05 AM CST, 5 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1005 AM CST MON NOV 6 2000

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI TODAY BEFORE DIMINISHING TONIGHT AS
A DISTURBANCE IN THE UPPER ATMOSPHERE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. THUNDERSTORMS WILL BE MOST NUMEROUS EAST OF A
LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. A FEW
THUNDERSTORMS MAY BE SEVERE THROUGH THIS AFTERNOON AND PRODUCE
DAMAGING WINDS AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED TORNADO IS
ALSO POSSIBLE.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 11:40 AM CSTSevere Thunderstorm WarningLIXSaint Tammany30 min
Nov 6, 12:35 PM CSTSevere Thunderstorm WarningLIXSaint Tammany25 min
Nov 6, 2:00 PM CSTTornado WarningLIXSaint Tammany30 min
Nov 6, 2:30 PM CSTTornado WarningLIXSaint Tammany30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.